Next Article in Journal
Some New Integral Identities for Solenoidal Fields and Applications
Previous Article in Journal
One-Dimensional Nonlinear Stefan Problems in Storm’s Materials
Article Menu

Export Article

Open AccessArticle
Mathematics 2014, 2(1), 12-28;

On the Folded Normal Distribution

School of Mathematical Sciences, University of Nottingham, NG7 2RD, UK
School of Business and Economics, TEI of Ionian Islands, 31100 Lefkada, Greece
Statistical Research Centre, Executive Business Centre, Bournemouth University, BH8 8EB, UK
Author to whom correspondence should be addressed.
Received: 10 October 2013 / Revised: 26 January 2014 / Accepted: 26 January 2014 / Published: 14 February 2014
Full-Text   |   PDF [351 KB, uploaded 14 February 2014]   |  


The characteristic function of the folded normal distribution and its moment function are derived. The entropy of the folded normal distribution and the Kullback–Leibler from the normal and half normal distributions are approximated using Taylor series. The accuracy of the results are also assessed using different criteria. The maximum likelihood estimates and confidence intervals for the parameters are obtained using the asymptotic theory and bootstrap method. The coverage of the confidence intervals is also examined. View Full-Text
Keywords: folded normal distribution; entropy; Kullback–Leibler; maximum likelihood estimates folded normal distribution; entropy; Kullback–Leibler; maximum likelihood estimates

Figure 1

This is an open access article distributed under the Creative Commons Attribution License (CC BY 3.0).

Share & Cite This Article

MDPI and ACS Style

Tsagris, M.; Beneki, C.; Hassani, H. On the Folded Normal Distribution. Mathematics 2014, 2, 12-28.

Show more citation formats Show less citations formats

Related Articles

Article Metrics

Article Access Statistics



[Return to top]
Mathematics EISSN 2227-7390 Published by MDPI AG, Basel, Switzerland RSS E-Mail Table of Contents Alert
Back to Top